Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 76, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Nov 2, 2018, 5:33 PM EDT for 5 counties in Florida. It was in force for 42 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 2, 2018, 5:33 PM EDT (21:33 UTC)
- Expired
- Nov 2, 2018, 6:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Brevard County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 75 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 2, 5:35 PM EDT | TSTM WND GST 44 | 2 Nne Deland Airport, FL | MEASURED GUST OF 44 MPH/38 KT FROM THE WNW. |
| Nov 2, 5:38 PM EDT | TSTM WND GST 43 | Daytona International S, FL | EM REPORTS 43 MPH/37KT WIND GUST AT THE SPEEDWAY. |
| Nov 2, 5:50 PM EDT | TSTM WND GST 51 | 3 W Kennedy Space Cente, FL | 51 MPH/44 KT WIND GUST RECORDED AT USAF WIND TOWER 714. |
| Nov 2, 5:51 PM EDT | TSTM WND GST 43 | 5 Sw Playalinda Beach, FL | AWOS AT NASA SHUTTLE LANDING FACILITY KTTS MEASURED PEAK WIND GUST OF 37 KNOTS OR 43 MPH FROM THE SW. |
| Nov 2, 6:00 PM EDT | TSTM WND GST 52 | 4 Nw Haulover Canal, FL | USAF WIND TOWER 421 MEASURED PEAK GUST OF 45 KNOTS OR 52 MPH FROM THE WEST. |
| Nov 2, 6:00 PM EDT | TSTM WND GST 55 | 5 N Cape Canaveral, FL | USAF WIND TOWER 403 MEASURED A PEAK GUST OF 48 KNOTS OR 55 MPH FROM THE WEST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.6 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
203
WUUS52 KMLB 022133
SVRMLB
FLC009-095-097-117-127-022215-
/O.NEW.KMLB.SV.W.0076.181102T2133Z-181102T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
533 PM EDT FRI NOV 2 2018
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Eastern Seminole County in east central Florida...
Northern Brevard County in Florida...
Southeastern Orange County in east central Florida...
Volusia County in east central Florida...
Northeastern Osceola County in east central Florida...
* Until 615 PM EDT.
* At 533 PM EDT, a line of severe thunderstorms was located from
Deland, to Deltona, to east of Sanford, to Christmas, to
northeastern Osceola County, moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Deltona, Daytona Beach, Port Orange, Sanford and Titusville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.
&&
LAT...LON 2931 8101 2909 8090 2860 8054 2846 8049
2839 8056 2830 8057 2821 8056 2821 8100
2859 8102 2880 8127 2890 8130 2898 8135
2916 8152
TIME...MOT...LOC 2133Z 246DEG 37KT 2862 8093
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
Rodriguez2 follow-up statements
915
WWUS52 KMLB 022145
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
545 PM EDT FRI NOV 2 2018
FLC095-097-117-022153-
/O.CAN.KMLB.SV.W.0076.000000T0000Z-181102T2215Z/
Seminole FL-Orange FL-Osceola FL-
545 PM EDT FRI NOV 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SEMINOLE...
SOUTHEASTERN ORANGE AND NORTHEASTERN OSCEOLA COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
Seminole and Orange counties. Therefore, the warning has been
cancelled for these areas.
LAT...LON 2931 8101 2909 8090 2860 8054 2846 8049
2839 8056 2821 8056 2821 8086 2835 8086
2843 8090 2847 8087 2850 8088 2854 8094
2854 8093 2881 8106 2892 8121 2919 8142
TIME...MOT...LOC 2143Z 246DEG 37KT 2866 8082
$$
FLC009-127-022215-
/O.CON.KMLB.SV.W.0076.000000T0000Z-181102T2215Z/
Brevard FL-Volusia FL-
545 PM EDT FRI NOV 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHERN BREVARD AND VOLUSIA COUNTIES...
At 543 PM EDT, a line of severe thunderstorm was located from
Deland to Mims, to Cocoa, moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Deltona, Daytona Beach, Ormond Beach, Mims, Titusville, Port Saint
John, and Cocoa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.
&&
LAT...LON 2931 8101 2909 8090 2860 8054 2846 8049
2839 8056 2821 8056 2821 8086 2835 8086
2843 8090 2847 8087 2850 8088 2854 8094
2854 8093 2881 8106 2892 8121 2919 8142
TIME...MOT...LOC 2143Z 246DEG 37KT 2866 8082
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
Rodriguez598
WWUS52 KMLB 022157
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
557 PM EDT FRI NOV 2 2018
FLC009-127-022215-
/O.CON.KMLB.SV.W.0076.000000T0000Z-181102T2215Z/
Brevard FL-Volusia FL-
557 PM EDT FRI NOV 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHEASTERN BREVARD AND NORTHEASTERN VOLUSIA COUNTIES...
At 556 PM EDT, a line of strong to severe thunderstorms was located
from Daytona Beach to Apollo Beach, to Titusville, to Cocoa Beach,
moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Daytona Beach, Port Orange, Titusville, Ormond Beach and Rockledge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.
&&
LAT...LON 2931 8101 2909 8090 2860 8054 2846 8049
2839 8056 2821 8056 2821 8070 2875 8088
2903 8114 2923 8129
TIME...MOT...LOC 2156Z 246DEG 37KT 2872 8067
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
RodriguezWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 2, 3:45 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Nov 2, 3:45 PM EDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 345 PM EDT Fri Nov 2 2018 .DISCUSSION... A cold front is making its way across north Florida this afternoon with its pre-frontal active weather approaching the west coast of Florida. This line is expected to reach our northern counties in a few hours with the possibility of seeing strong to severe thunderstorms, and strong thunderstorms for the southern counties by early evening. These will produce gusty winds of 30 to 40 mph and higher with the strongest storms. A few storms have also been developing southwest of Osceola and will approach the area in the next few hours. As the afternoon progresses, more in-situ development will be possible well ahead of the main line of active weather. Most of the storms will clear the forecast area (Martin and Okeechobee counties) or dissipate by this evening, leaving lingering showers and rain through the early morning hours. Saturday...By morning, a few showers are still possible for the south Treasure Coast. Otherwise, mostly cloudy skies are expected during the day with temperatures in the low to mid 70s across the northern counties while the Treasure Coast and inland areas will reach the upper 70s to near 80. Sat night-Sun night...The Florida peninsula will be sandwiched between a deep- layer trough across the Great Lakes/Ohio River Valley region and a strengthening ridge over the western Atlantic. The resulting deep- layer SW flow, as indicated by model soundings, will advect deep tropical moisture across the area. Several perturbations riding along the subtropical jet stream on the ascending side of an upper ridge across the GOMEX and over the peninsula will assist in overall instability. At the surface, the cold front that stalled across south Florida on Saturday will surge northward late Saturday night into Sunday as a warm front. Expecting increase in coverage of clouds and precip from south to north on Sunday. Highest rain and thunder chance will be Sunday afternoon with 50-70 percent PoPs area wide. Rain chances slowly decrease Sunday night from south to north. Winds will become ESE the SSE on Sunday, and a warming trend begins as temps rebound into the low 80s areawide. Overnight lows Sun night into Mon morning well into the 60s with some low 70s along the coast and near some larger metropolitan areas across I-4. Mon-Thu... H30-H20 jet to shift north of FL while maintaining a persistent troffing pattern east of the MS River Valley. This will allow an H85- H50 anticyclone to lift out of the GOMex and acrs the FL Peninsula. A new surface front is forecast to drive into the central peninsula through midweek, but the above WX pattern is not conducive to a clean fropa. Indeed, GFS/ECMWF models indicate the front stalling in the vicinity of Lake-O/Nrn Bahamas by daybreak Thu before washing out. MOS PoPs have come up a bit as a result, but with mid lvl ridging building overhead and H100-H70 mean RH values holding arnd 70pct, will make only minor upward tweaks. Abv avg temps will continue with aftn maxes in the M/U80s...mrng mins generally in the M/U60s with a few coastal mins holding in the L70s. && .AVIATION... SHRA/TSRA will be possible this afternoon, starting from KLEE towards the southeast. This activity has been delayed but it should last for a few hours as a cold front moves ESE across east central FL. SHRA/TSRA near terminals will reduce visibilities, produce gusty winds of 20 to 30 kts and frequent lightning. && .MARINE... Tonight-Saturday...As the aforementioned cold front makes its way south the Florida peninsula, north winds over the Atlantic waters will reach 20 knots later tonight. But these will be moving along the coast quite quickly and decreasing with time. Therefore, we will keep a cautionary statement for now. Seas will increase to 4 to 6 feet late tonight and on Saturday. Sun-Mon...The stalled cold front across south Florida will return northward late Saturday night through Sunday as a warm front. Rain chances will increase from south to north, with widespread coverage expected by Sunday afternoon. A few thunderstorms will be possible as well. ENE winds will transition to SE/SSE on Sunday as the front ventures northward. Speeds will remain between 10-15 knots. Have capped seas at 5 feet offshore, and generally 3-4 feet near shore within 20nm of the coast. Mon-Tue...Broad ridge axis over north FL will slowly erode early next week as a new cold front pushes acrs the lower MS Valley and thru the Deep South. Light to gentle SE breeze on Mon, veering to S on Tue, then so W/SW Tue night. Seas 3-4FT nearshore and 4-5FT offshore. Wed/Wed night...Winds veering thru the day as the cold front presses through central FL. Light west winds at daybreak, bcmg N/NW by midday, a light to gentle N/NE breeze by sunset, then bcmg E/NE overnight. Seas 3-4FT nearshore and 4-5FT offshore. && .PRELIMINARY POINT TEMPS/POPS... DAB 61 71 67 81 / 30 0 20 70 MCO 63 72 66 83 / 40 0 20 70 MLB 68 75 70 83 / 50 10 40 70 VRB 67 78 72 84 / 60 10 50 70 LEE 59 72 62 82 / 30 0 10 70 SFB 61 72 65 82 / 30 0 20 70 ORL 62 72 68 83 / 30 0 20 70 FPR 67 77 72 83 / 60 20 50 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Negron/Bragaw/Rodriguez/Combs
Hazardous weather outlook, Nov 2, 11:45 AM EDT, 5 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1145 AM EDT Fri Nov 2 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-030345- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 1145 AM EDT Fri Nov 2 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... A line of showers and thunderstorms will push across central Florida this afternoon and tonight ahead of an approaching cold front. Storm motion will be to the east and northeast around 30 mph. Due to this rapid movement, wind gusts around 40 mph are expected as the line pushes through. A few storms may become strong with wind gusts up to 50 mph, frequent lightning, and torrential downpours, mainly north of Lake kissimmee and Cape Canaveral. .MARINE THUNDERSTORM GUST IMPACT... Storms that form today will be capable of generating wind gusts of 35 knots or more over local inland lakes, as well as the intracoastal and nearshore Atlantic waters. The threat will be highest from Osceola and Brevard Counties northward. Mariners should be on the lookout for any storms approaching rapidly from the west and southwest. .RIP CURRENT IMPACT... Weather and ocean conditions will produce a Moderate Rip Current threat along the east central Florida beaches today. The risk will be highest through 1 PM due to tidal effects. Check with your local beach patrol for additional information about ocean hazards. Always swim within sight of a lifeguard, and never swim alone. .WIND AND SEA IMPACT... Southwest winds of 15 to 20 knots will produce seas up to 6 feet beyond 20 nautical miles offshore today. Operators of small craft venturing well offshore should exercise caution. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Seas offshore will remain in the 5 to 6 foot range through this weekend, resulting in poor boating conditions for small craft operators. The long period swells will also likely keep the risk of dangerous rip currents elevated through late week. There will be the potential for a few thunderstorms through Sunday as the approaching cold front stalls over south and then lifts back north across the region as a warm front. Cloud to ground lightning strikes, brief gusty winds, and torrential downpours would be the primary threat from any storms that form. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Bragaw
In the hours before
Local storm report, Nov 2, 5:03 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
503 PM EDT FRI NOV 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND GST ORLANDO INTERNATIONAL A 28.43N 81.31W
11/02/2018 M45.00 MPH Orange FL ASOS
MEASURED WIND GUST OF 45 MPH/39 KT FROM THE WEST.
&&
JCSpecial weather statement, Nov 2, 5:05 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Melbourne FL
505 PM EDT FRI NOV 2 2018
FLZ041-044>046-022145-
Northern Lake County FL-Orange FL-Seminole FL-Inland Volusia FL-
505 PM EDT FRI NOV 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR SEMINOLE...NORTHEASTERN LAKE...
NORTHERN ORANGE AND CENTRAL VOLUSIA COUNTIES UNTIL 545 PM EDT...
At 503 PM EDT, Doppler radar was tracking a line of strong
thunderstorms from near Mount Plymouth to Lake George, moving
northeast at 45 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Orlando, Deltona, Sanford and Deleon Springs.
LAT...LON 2926 8142 2926 8120 2862 8097 2861 8097
2860 8096 2859 8147 2905 8165 2905 8164
2928 8164 2930 8165 2931 8167 2932 8168
2938 8145 2940 8143 2940 8142
TIME...MOT...LOC 2103Z 247DEG 37KT 2880 8145
RodriguezLocal storm report, Nov 2, 5:12 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
512 PM EDT FRI NOV 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM TSTM WND GST ORLANDO EXECUTIVE AIRPO 28.55N 81.34W
11/02/2018 M0 MPH ORANGE FL ASOS
MEASURED WIND GUST OF 52 MPH/45 KT FROM THE SSW.
&&
JCLocal storm report, Nov 2, 5:15 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
515 PM EDT FRI NOV 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND GST 2 NNW COCOA 28.41N 80.76W
11/02/2018 M43 MPH Brevard FL OTHER FEDERAL
USAF WIND TOWER 1000 MEASURED A WIND GUST OF 43 MPH/37 KT
FROM THE SOUTH.
&&
JCLocal storm report, Nov 2, 5:19 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
519 PM EDT FRI NOV 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM TSTM WND GST 4 NNE BAREFOOT BAY 27.94N 80.49W
11/02/2018 M0 MPH Brevard FL MESONET
WXFLOW SITE XAQU MEASURED A GUST OF 45 MPH/39 FROM THE
WEST.
&&
JCLocal storm report, Nov 2, 5:26 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
526 PM EDT FRI NOV 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM TSTM WND GST 3 SW CAPE CANAVERAL 28.36N 80.65W
11/02/2018 M41.00 MPH AMZ552 FL MESONET
WXFLOW SITE XCCB MEASURED A WIND GUST OF 41 MPH/36 KT
FROM THE SOUTH.
&&
JCThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 3:54 PM EDT | Severe Thunderstorm Warning | MLB | Lake | 51 min |
| Nov 2, 4:36 PM EDT | Special Weather Statement | MLB | Orange | 54 min |
| Nov 2, 4:45 PM EDT | Tornado Warning | MLB | Lake, Orange | 17 min |
| Nov 2, 4:58 PM EDT | Special Weather Statement | MLB | Orange, Osceola | 47 min |
| Nov 2, 5:01 PM EDT | Special Marine Warning | MLB | 119 min | |
| Nov 2, 5:05 PM EDT | Special Weather Statement | MLB | Seminole, Volusia | 40 min |
| Nov 2, 5:25 PM EDT | Special Marine Warning | MLB | 95 min | |
| Nov 2, 5:26 PM EDT | Special Marine Warning | MLB | 94 min | |
| Nov 2, 5:46 PM EDT | Special Weather Statement | MLB | Martin | 29 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.